Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 21, 2005, 6:39 PM PDT for Pend Oreille County, Spokane County, Stevens County, Washington. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2005, 6:39 PM PDT (01:39 UTC)
- Expired
- Jun 21, 2005, 7:45 PM PDT
- In force
- 66 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 66 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 220139 SVROTX WAC051-063-065-220245- /O.NEW.KOTX.SV.W.0008.050622T0139Z-050622T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 639 PM PDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SPOKANE COUNTY IN EASTERN WASHINGTON WESTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON EASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON * UNTIL 745 PM PDT * AT 637 PM PDT...DOPPLER RADAR AND PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF TUM TUM...OR ABOUT 12 MILES NORTHWEST OF SPOKANE...AND MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEER PARK AND MILAN BY 645 PM PDT CLAYTON...LOON LAKE AND SPRINGDALE BY 655 PM PDT VALLEY BY 705 PM PDT CHEWELAH BY 715 PM PDT CUSICK AND USK BY 720 PM PDT LAT...LON 4780 11781 4781 11722 4899 11723 4898 11782 $$ RFOX
3 follow-up statements
000 WWUS56 KOTX 220159 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 656 PM PDT TUE JUN 21 2005 WAC051-063-065-220245- /O.CON.KOTX.SV.W.0008.000000T0000Z-050622T0245Z/ PEND OREILLE WA-STEVENS WA-SPOKANE WA- 656 PM PDT TUE JUN 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM PDT FOR NORTHERN SPOKANE...EASTERN STEVENS AND WESTERN PEND OREILLE COUNTIES... ...A SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT FOR CENTRAL SPOKANE COUNTY... AT 649 PM PDT...RADAR AND TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH FROM AIRWAY HEIGHTS...ACROSS THE WEST SIDE OF SPOKANE TO NEAR DEER PARK. THE SPOKANE INTERNATIONAL AIRPORT REPORTED A SUSTAINED SPEED OF 60 MPH WITH A GUST TO 77 MPH. THERE ARE SEVERAL REPORTS OF POWER OUTAGES AND WIND BLOW DEBRIS. THIS STORM WAS LOCATED NEAR TUM TUM...OR ABOUT 17 MILES NORTHWEST OF SPOKANE...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOON LAKE AND SPRINGDALE BY 705 PM PDT VALLEY BY 715 PM PDT CHEWELAH BY 725 PM PDT USK BY 730 PM PDT CUSICK BY 735 PM PDT LAT...LON 4780 11781 4781 11723 4899 11723 4898 11782 $$ RFOX
000
WWUS56 KOTX 220217
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
715 PM PDT TUE JUN 21 2005
WAC063-220225-
/O.CAN.KOTX.SV.W.0008.000000T0000Z-050622T0245Z/
SPOKANE WA-
715 PM PDT TUE JUN 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR SPOKANE COUNTY IS CANCELLED...
LAT...LON 4810 11723 4809 11732 4809 11777 4898 11779
4900 11773 4899 11724
$$
WAC051-065-220245-
/O.CON.KOTX.SV.W.0008.000000T0000Z-050622T0245Z/
PEND OREILLE WA-STEVENS WA-
715 PM PDT TUE JUN 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM PDT FOR
EASTERN STEVENS AND WESTERN PEND OREILLE COUNTIES...
AT 712 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF VALLEY...OR ABOUT 31 MILES NORTH OF SPOKANE...MOVING
NORTH AT 40 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING 60 MPH
WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHEWELAH BY 730 PM PDT
USK BY 735 PM PDT
CUSICK BY 740 PM PDT
LAT...LON 4810 11723 4809 11732 4809 11777 4898 11779
4900 11773 4899 11724
$$
RFOX000
WWUS56 KOTX 220240
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
740 PM PDT TUE JUN 21 2005
WAC051-065-220250-
/O.EXP.KOTX.SV.W.0008.000000T0000Z-050622T0245Z/
PEND OREILLE WA-STEVENS WA-
740 PM PDT TUE JUN 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEVENS AND WESTERN
PEND OREILLE COUNTIES EXPIRES AT 745 PM PDT...
LAT...LON 4810 11723 4809 11732 4809 11777 4898 11779
4900 11773 4899 11724
$$
RFOXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:40 PM PDT, 59 minutes earlier.
Area forecast discussion, Jun 21, 5:40 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 540 PM PDT TUE JUN 21 2005 .SYNOPSIS...THE LOW OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE TO MOVE NORTHEAST THIS EVENING AND EXIT THE REGION BY WEDNESDAY EVENING. THERE WILL BE THUNDERSTORMS WITH THE COLD FRONT THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS. COOLER AND UNSETTLED WEATHER CAN BE EXPECTED FOR THE REMAINDER OF THIS WEEK. && .DISCUSSION... UPDATE...MADE A QUICK UPDATE TO ADD BLOWING DUST TO THE PALOUSE AND BASIN ZONES. HIGH BASED THUNDERSTORMS ARE DRIFTING NORTH AND PRODUCING GUSTY WINDS WITH LITTLE RAIN. TONIGHT THROUGH FRIDAY...UPPER LEVEL LOW JUST OFF THE NORTHERN CALIFORNIA COAST IS FINALLY SHOWING SIGNS OF MOVING NORTHEAST TOWARD OUR REGION THIS AFTERNOON IN RESPONSE OF A STRONG NEGATIVELY TILTED WAVE ROTATING AROUND THE LOW. WAVE HAS AN ASSOCIATED JET STREAK MOVING INTO OREGON CURRENTLY. THIS JET IS EVIDENT IN THE LATEST WATER VAPOR IMAGERY WITH ALSO SOME EXCELLENT DIFLUENCE ALOFT. CURRENT MODEL SOUNDING FOR OUR AREA HAVE US CAPPED WITH ABOUT 60 TO 100 J/KG PREVENTING ANY PREMATURE CONVECTION BEFORE THE WAVE LIFTS THIS LID AND FIRES OFF CONVECTION ACROSS THE SOUTHERN AND WESTERN PORTIONS. MODEL SOUNDINGS ALSO HAVE AROUND 1500 J/KG WITH THE TEMPERATURES IN THE LOW 90S AND DEWPOINTS IN THE LOWER 50S. ALL OF THESE INGREDIENTS POINT TO SOME STORMS HAVING HAIL AND GUSTY STRONG WINDS WITH THE OUTFLOW. CONVECTION WILL MOVE NORTH AND EAST WITH THE WAVE LATER ON BEFORE DISSIPATING AFTER 06Z TONIGHT. SURFACE COLD FRONT WILL MARCH ACROSS THE DISTRICT BETWEEN 00Z AND 04Z BRINGING LOW LEVEL COLD ADVECTION AND BREEZY CONDITIONS. WE WILL REMAIN IN THE TROF AFTER THE WAVE MOVES INTO MONTANA BY WEDNESDAY EVENING...KEEPING US SHOWERY AND COOL INTO FRIDAY. FRIDAY NIGHT THROUGH TUESDAY...LONGWAVE PATTERN EVOLUTION SHOWS A GRADUAL TRANSITION TO MORE OF A RESOLVED LONGWAVE TROF OVER THIS PERIOD WITH AN AXIS CENTERED OVER THE WASHINGTON COAST EXTENDING UPWARD THRU BRITISH COLUMBIA. THIS MAKES SENSE GIVEN HOW THE SOUTHERN BRANCH OF FLOW OFF THE PACIFIC OPENS UP WHAT IS LEFT OF A STALLED OFFSHORE CLOSED LOW/TROF AND PUTS IT IN PHASE WITH THE NORTHERN BRANCH OVER THE WEEKEND. ONE WOULD EXPECT SHORTWAVES TO BE BETTER RESOLVED AND MORE ENHANCED TRAVELING THROUGH A LONGWAVE TROF OUR OUR REGION FOR THIS TIME PERIOD. THEREFORE WILL CONTINUE THE PREVIOUS FORECAST CALLING FOR UNSETTLED CONDITIONS THRU THIS PERIOD AND FORECAST HIGH TEMPERATURES ON THE COOL SIDE OF NORMAL FOR THIS TIME OF YEAR. && .AVIATION...A COLD FRONT WILL PUSHING ACROSS ERN WA AND N IDAHO THIS EVENING WITH A CHANCE OF HIGH BASED CONVECTION WITH POSSIBLE GUSTS 40-45 MPH WITH THE THUNDERSTORMS. BEHIND THE FRONT THE WINDS WILL SHIFT TO WESTERLY WITH STRONG GUSTS AT TIMES TO 35 MPH. CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE PERIOD. RFOX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 77 49 78 48 81 / 30 20 20 10 10 10 COEUR DALENE 57 77 48 78 47 81 / 30 20 20 20 10 20 PULLMAN 54 76 45 74 44 78 / 30 20 20 10 10 10 LEWISTON 61 83 53 83 52 87 / 30 20 20 20 10 10 COLVILLE 53 78 45 79 45 84 / 30 20 20 30 10 20 SANDPOINT 55 77 47 78 46 81 / 30 20 20 30 10 20 KELLOGG 56 77 48 79 46 84 / 30 20 20 30 10 20 MOSES LAKE 62 82 51 82 50 86 / 30 20 10 10 0 10 WENATCHEE 64 79 54 82 54 84 / 30 20 20 10 0 10 OMAK 61 79 48 83 49 87 / 30 20 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 21, 9:28 AM PDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 928 AM PDT TUE JUN 21 2005 IDZ001>004-026-027-WAZ031>038-041>044-221330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 928 AM PDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A STRONG COLD FRONT IS EXPECTED TO PUSH INTO THE INLAND NORTHWEST LATER THIS AFTERNOON AND EVENING. THIS FRONT IS EXPECTED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE WIND GUSTS IN EXCESS OF 50 MPH. THERE IS ALSO A SMALL RISK OF HAIL AS LARGE AS ONE INCH. IN ADDITION...STRONG GUSTY WINDS ARE ANTICIPATED BEHIND THE PASSAGE OF THE COLD FRONT. AROUND 4 PM...SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH WILL BE POSSIBLE FROM THE WESTERN PORTIONS OF THE COLUMBIA BASIN AND NEAR WENATCHEE. THESE WINDS WILL SPREAD ACROSS EASTERN PORTIONS OF THE COLUMBIA BASIN AND INTO THE SPOKANE AREA AND PALOUSE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:21 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 57 min |
| Jun 21, 6:19 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 26 min |
| Jun 21, 7:27 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 33 min |
| Jun 21, 7:36 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln, Spokane, Whitman | 54 min |
| Jun 21, 8:20 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Pend Oreille, Spokane, Stevens | 47 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.